Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2004, 7:49 PM MDT for Colfax County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 7:49 PM MDT (01:49 UTC)
- Expired
- Aug 6, 2004, 9:45 PM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 175 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2900 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 070152 FFWABQ NMC007-070345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 749 PM MDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 945 PM MDT * AT 745 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED 2 TO 3 FEET ON THE CITY STREETS IN RATON AS WELL AS WATER OVER STATE HIGHWAY 555 NEAR TO THE CANADIAN RIVER. THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA AROUND RATON AS WELL AS TO THE NORTH. DUE TO THE ALREADY ABUNDANT MOISTURE IN THE SOIL FROM LAST EVENINGS RETURNS FLASH FLOODING WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3697 10451 3680 10457 3678 10428 3697 10421 $$ 50
1 follow-up statement
000 WGUS75 KABQ 070256 FFSABQ NMC007-070305- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 855 PM MDT FRI AUG 6 2004 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL COLFAX COUNTY IN NEW MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT RAINFALL ACROSS THE RATON AREA AND THAT THE FLOODING HAD SUBSIDED. THUS THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:35 PM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 6, 2:35 PM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT FRI AUG 6 2004 .DISCUSSION...UPR LVL HIGH SLOWLY WORKING ITS WAY W ACROSS NEW MEXICO. WILL BE HARD TO PIN DOWN EXACTLY WHERE THE MOST SIGNIFICANT RAINS WILL BE OVER THE NEXT FEW DAYS...BUT AS THE HIGH SHIFTS FURTHER EAST BEST CHANCES WILL BE OVER THE NORTHEAST AND EASTERN PLAINS. HOWEVER DUE TO THE ABUNDANT SFC AND MID LVL MOISTURE HEAVY RAINS WILL BE POSSIBLE ALMOST ANYWHERE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED STATEWIDE THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 060/090 058/093 059 16211 GALLUP.................... 054/085 051/090 053 16322 GRANTS.................... 054/085 052/089 053 16211 GLENWOOD.................. 064/093 064/093 064 16322 CHAMA..................... 048/077 046/080 047 16322 LOS ALAMOS................ 054/082 053/083 053 16322 RED RIVER................. 046/070 043/074 044 16333 TAOS...................... 049/082 048/085 048 16322 SANTA FE.................. 056/083 054/084 055 16212 SANTA FE AIRPORT.......... 057/087 056/088 057 16211 ESPANOLA.................. 056/089 055/091 057 16211 ALBUQUERQUE HEIGHTS....... 065/090 066/093 067 16211 ALBUQUERQUE VALLEY........ 064/091 066/093 067 16211 ALBUQUERQUE FOOTHILLS..... 062/088 064/090 064 16212 ALBUQUERQUE WEST MESA..... 063/088 065/092 066 16211 SOCORRO................... 063/093 061/095 064 16211 SANDIA PARK/CEDAR CREST... 056/083 056/084 058 16323 MORIARTY/ESTANCIA......... 058/087 057/087 059 16323 CARRIZOZO................. 062/090 063/089 062 16211 RUIDOSO................... 060/083 062/083 059 16322 RATON..................... 053/086 051/086 053 16322 LAS VEGAS................. 053/082 052/083 052 16322 ROY....................... 058/086 056/087 056 16322 CLAYTON................... 061/087 062/089 059 16322 SANTA ROSA................ 062/091 061/093 061 16322 TUCUMCARI................. 065/092 066/094 065 16322 FORT SUMNER............... 065/093 065/093 063 16322 CLOVIS.................... 065/089 066/091 064 16322 PORTALES.................. 065/090 066/092 064 16322 ROSWELL................... 068/095 067/094 068 16322 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 16
Hazardous weather outlook, Aug 6, 6:00 AM MDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI AUG 6 2004 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:09 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 66 min |
| Aug 7, 5:28 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 62 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.